MAUDE Adverse Event Report: COVIDIEN SURGICAL SIGNIA; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL SIGNIA; STAPLE, IMPLANTABLE
Model Number SIGADAPTSHORT
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.10.Concomitant products: sigtrsb60axt, sigtrsb60axt 60mm xtr thk reinforced rel (lot#: n5e1975y), sigtrsb60axt, sigtrsb60axt 60mm xtr thk reinforced rel (lot#: n5e1975y), sigadaptshort, sig power sigadaptshort lin short adapt (serial#: (b)(6)), sigphandle, sig power sigphandle handle (serial#: unknown), sigpshell, sig power sigpshell control shell (lot#: unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter during an open distal pancreatectomy, when the cartridge was articulated to the right, the two cartridges did not close more than usual.The physician was aware that it closed a little.It usually closes by 1 to 2 mm, but the jaws closed by nearly 1 cm.It was also noted that the reinforcement material detached or slipped off.The product was replaced from reinforced black 60 to reinforced purple 60 and another short adapter to resolve the issue.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: g3, h2, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the initial visual inspection of the returned adapter noted no abnormalities.Functional testing found that the blue unload switch was depressed multiple times and showed no hang-ups or sluggishness.The adapter was connected to gen2 acc software and the strain gauge was responsive.There was an articulation calibration error in the data saved to the system.The adapter had 43 of 50 procedures remaining.The adapter was connected to an rpa clamshell and signia handle running v29.7 software and the device calibrated correctly.An rpa reload was attached to the adapter and was able to be loaded and unloaded without difficulty.The reload was able to be rotated and articulated in all directions without hang-ups or sluggishness.The reload fully clamped and unclamped when articulated fully to the right.The reload was able to be fired without any issues.After firing, the adapter was reconnected to the gen2 acc software and no new errors appeared.It was reported that the jaws did not close completely.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: of articulation calibration error that has no relationship to the reported condition.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SIGNIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23741716
Report Number1219930-2025-05629
Device Sequence Number20949713
Product Code GDW
UDI-Device Identifier10884521543829
UDI-Public(01)10884521543829(11)240917
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGADAPTSHORT
Device Catalogue NumberSIGADAPTSHORT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2025
Supplement Date Received by Manufacturer02/12/2026
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date02/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale